MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DYNAMOMETRIC WIRE TENSIONER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. DYNAMOMETRIC WIRE TENSIONER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 103101
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/28/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that before the procedure when it pre-building the frame that the tensioner did not tension properly.
 
Additional Manufacturer Narrative
The device, intended for use in treatment was returned for evaluation: a visual inspection confirmed the device shows significant signs of wear/usage.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
DYNAMOMETRIC WIRE TENSIONER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10428768
Report Number1020279-2020-04075
Device Sequence Number16690749
Product Code LXH
UDI-Device Identifier08033201842065
UDI-Public8033201842065
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K093047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number103101
Device Lot Number05BP00511
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2020
Initial Date Received by Manufacturer 07/28/2020
Supplement Date Received by Manufacturer07/09/2021
Initial Report FDA Received Date08/19/2020
Supplement Report FDA Received Date07/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1